MAUDE Adverse Event Report: COOK INC COPE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC COPE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number GIAS-100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
During a percutaneous gastrostomy procedure, the anchor of gias-100 detached when the doctor applied traction to the suture, in order to pull the stomach wall close to the abdominal wall.They are waiting for the anchor to pass via the gi system.No additional information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: a review of complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, quality control and a functional test and visual inspection of the returned product was conducted during the investigation.The anchor and suture were inspected and found to be manufactured according to specification.The suture was pulled with minimal force and again with more than minimal force.However, the suture did not break and the suture did not pull from the anchor.The anchor was inspected and found to have adhesive in both ends of the anchor as shown in the drawing and described in the manufacturing instructions.There is no evidence to suggest that the device was not manufactured to specification.We are unable to determine the cause of the detachment reported by the customer in this complaint.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
COPE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5615603
Report Number1820334-2016-00254
Device Sequence Number16223553
Product Code FGE
UDI-Device Identifier00827002044746
UDI-Public(01)00827002044746(17)210111(10)6511799
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGIAS-100
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/07/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2016
Supplement Report FDA Received Date06/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;